Estimation for the three-parameter lognormal distribution based on progressively censored data

Prasanta Basak, Indrani Basak, N. Balakrishnan

Research output: Contribution to journalArticlepeer-review

39 Scopus citations


Some work has been done in the past on the estimation of parameters of the three-parameter lognormal distribution based on complete and censored samples. In this article, we develop inferential methods based on progressively Type-II censored samples from a three-parameter lognormal distribution. In particular, we use the EM algorithm as well as some other numerical methods to determine maximum likelihood estimates (MLEs) of parameters. The asymptotic variances and covariances of the MLEs from the EM algorithm are computed by using the missing information principle. An alternative estimator, which is a modification of the MLE, is also proposed. The methodology developed here is then illustrated with some numerical examples. Finally, we also discuss the interval estimation based on large-sample theory and examine the actual coverage probabilities of these confidence intervals in case of small samples by means of a Monte Carlo simulation study.

Original languageEnglish (US)
Pages (from-to)3580-3592
Number of pages13
JournalComputational Statistics and Data Analysis
Issue number10
StatePublished - Aug 1 2009

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Estimation for the three-parameter lognormal distribution based on progressively censored data'. Together they form a unique fingerprint.

Cite this